Pain And Dryness During Sex In Young Women
The below is a message from a 25 year old girl who has had low libido, dryness and pain during sex and who is looking for a solution.
This website has been extremely helpful. However I have a couple of questions for my particular case.
I am a 25 year old female and have suffered from low libido, I managed to improve it but it has never been the same as it used to.
I had a long term relationship end and did not have sex until three years later when I entered another long term relationship.
I immediately developed several painful urinary tract infections and would get them almost every time I had sex no matter what precautions I used.
I was treated with strong antibiotics every time and had to take antibiotics after sex. I also developed a pelvic infection due to the constant urinary infections. This second infection went undiagnosed for quite some time, needless to say sex was extremely painful because of it. At the same time all this was happening I was also trying out hormonal birth control that absolutely wiped out my libido.
After several rounds of heavy duty antibiotics and rest from sex after my boyfriend went abroad for 5 months the problem finally improved, I also stopped using any kind of hormonal birth control as it made me feel violently ill.
All these issues put a lot of strain on the relationship and at the beginning of it all my bf was very understanding, as it got more complicated he would just get frustrated and we would fight. After all this I was terrified of sex and hated it, it felt like torture. All my health issues were mostly resolved after about a year and a half.
Since then our sex life has drastically improved, although I feel even though I enjoy sex I am not back to where I was in the beginning. My libido is good but it used to be great. A couple of issues I have now are the following:
- slight pain on the first entry when sex begins
- slight pain if he thrusts too deep
- dryness and chaffing after about 45 minutes of sex
My boyfriend can last for 2 and a half hours which is very unrealistic for me, after 45 minutes I am done even if I haven’t had an orgasm ( which I only get from oral sex) because it starts to become painful and even if I use lubricants, when I apply them at this point they all seem to sting quite a bit.
I don’t know if he lasts so much because it is normal in him or for some other reason. He has been like this from the beginning. He says he enjoys it very much and is happy with our sex life but he knows I don’t enjoy it as much as him and really makes an effort to do everything in his power to make it as pleasurable for me as possible. I also focus quite a bit on oral sex on him so the intercourse will not last so much.
If you are wondering about his size, I think he is normal maybe a tad bigger. I am quite petite but never had any pain with other partners that were average size as well.
I forgot to mention that I have taken antidepressants for depression caused by acne medication. I stopped taking the anti depressants about 4 months into my new relationship because the doctors said I was better and did not need them anymore.
Sorry for the long explanation, I just want to give you all the facts to get the most on point advice. Since my case is quite particular I preferred to ask you directly instead of posting a question publicly.
I just want help on getting back to having a great libido, at the moment I still don’t feel like I did at the beginning of this ordeal. It has been about two years since it all started and about one year since I have been better from most of these issues.
Glad you found the site helpful.
First of all, well done for getting off the meds. Are you taking any pills at all right now? These can play havoc with anyone’s libido, male or female.
Secondly, do you consume a lot of caffeine, alcohol, spicy, dairy or sugary foods?
Do you take any vitamins or herbs? Drink lots of water?
Regarding vitamins and supplements: Taking Maca and horny goat weed (not every day, just sometimes) can be a great natural aphrodisiac.
Often, detoxing can help a lot too. For some people it is all they need. Staying dairy free, meat free, processed food free and eating many green vegetables and drinking lots of water can have powerful effects. You only need to do this for a couple of weeks.
If ever this issue were caused by acne meds, I have some info I can send you, so do let me know.
Thank you for replying so quickly. I am off all meds right now. However when I have sex I always need to take a low dose of antibiotic afterwards to prevent urinary tract infections.
So far I have tried everything and antibiotics are the only thing that keep me in check. I haven’t had any antibiotics in a while because I am studying abroad and not having sex. Other than that I only take vitamin c and plenty of probiotics.
I do consume a lot of sugar and chocolate on a daily basis, I also love cheese and red meat. This makes me sound as if I am obese but actually I am slim (5ft, 98 pounds) i happen to have a very fast metabolism.
I do not eat junk food or fried food ( doritos, mcdonalds, kentucky) I also eat vegetables and fruits, fiber and grains as well as lean meats and drink plenty of water. I exercise on and off, I maintain my weight without exercising anyway.
My bad habits are as I mentioned before chocolate and cheese. I don’t drink alcohol often either, I am a social drinker. I do not eat spicy food regularly but I do have heavily seasoned food all the time.
I have been on accutane on and off since I was a teenager and every time I was on it my energy level would drop. The doctors who treated me for depression have blamed it on this medication. This also caused me to get an inflamed liver a couple of years ago, I was closely monitored after that and all my test results are great.
I recently had blood work done before going abroad and it all came back ok. It would not surprise me however if this medication has caused further harm. I would appreciate any further literature on this issue. I will take all of your advice to heart and thank you again for creating this website its fantastic.
First of all it’s a big concern that you take antibiotics right after sex, every time. This is very risky as it not only kills bad bacteria, but kills good bacteria too and can cause an imbalance which can lead to yeast infections, itchiness (dryness), bloated stomach, indigestion and worst of all, tolerance to these meds.
Read more about it: http://www.mayoclinic.com/health/antibiotics/FL00075
As for Accutane, some people have known negative side effects and lawsuits have apparently been filed.
Regardless of the effects of these treatments, I would suggest you get to the root of the issues rather than trying to constantly treat the symptoms short term.
Detoxing is a great way to reset a lot of problems such as the ones you describe.
Herbs to detox:
- Milk thistle extract
- Artichoke extract
Your diet is not ideal for detoxing either.
The white sugar many of us eat is refined, chemically treated and of no nutritional value. I could go on about it, but it’s really not good to eat so much and could be slowing the liver down from processing other toxins out.
Try first of all to eat less, then less again, then just once per week, then once every 2 weeks. Or just have a cheat day once a week and eat perfectly well on the other days.
Red meat and cheese are tasty too but unfortunately, not good for recovering from many health problems.
Try reducing your consumption of those as well as following my tips in this email and the previous one,
In general my message is:
- Eat better by drinking lots of water, consuming more vegetables and fruit, less meat and dairy and almost no sugar
- Avoid meds as much as possible if you can
- Exercise regularly to help process out toxins faster
- Take herbs as aphrodisiacs and for detoxing (if you are abroad, just look up translations if required)
- Consider yoga
Hopefully this can help you.